Alert archive / Florida / Flash Flood Warnings in 2020
Flash Flood Warning 12, NWS Miami, FL
NWS Miami, FL issued this flash flood warning at May 26, 2020, 7:54 PM EDT for Miami-Dade County, Florida. It was in force for 79 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2020, 7:54 PM EDT (23:54 UTC)
- Expired
- May 26, 2020, 9:13 PM EDT
- In force
- 79 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 18 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 11.9 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1274 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 786 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
858
WGUS52 KMFL 262354
FFWMFL
FLC086-270300-
/O.NEW.KMFL.FF.W.0012.200526T2354Z-200527T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Miami FL
754 PM EDT Tue May 26 2020
The National Weather Service in Miami has issued a
* Flash Flood Warning for...
Central Miami-Dade County in southeastern Florida...
* Until 1100 PM EDT.
* At 753 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flooding include...
Miami, Coral Gables, South Miami, Kendall and The Redland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 2577 8018 2575 8019 2574 8021 2566 8025
2561 8029 2556 8029 2557 8044 2577 8026
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...1-3 INCHES IN 1 HOUR
$$
131 follow-up statement
597
WGUS72 KMFL 270113
FFSMFL
Flash Flood Statement
National Weather Service Miami FL
913 PM EDT Tue May 26 2020
FLC086-270122-
/O.CAN.KMFL.FF.W.0012.000000T0000Z-200527T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Miami-Dade FL-
913 PM EDT Tue May 26 2020
...THE FLASH FLOOD WARNING FOR CENTRAL MIAMI-DADE COUNTY IS
CANCELLED...
The heavy rain has ended but flooding is still ongoing. Therefore,
the Flash Flood Warning has been replaced with a Flood Warning.
Please continue to heed any remaining road closures.
LAT...LON 2577 8018 2575 8019 2574 8021 2566 8025
2561 8029 2556 8029 2557 8044 2577 8026
$$
BAXTERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this flash flood warning went out at May 26, 3:44 PM EDT, 4 hours 10 minutes earlier.
Area forecast discussion, May 26, 3:44 PM EDT, 4 hours 10 minutes before
Area Forecast Discussion
National Weather Service Miami FL
344 PM EDT Tue May 26 2020
.Short Term...
A negatively tilted trough now located across the Gulf of Mexico
will lift north and dampen as weak geopotential height rises
gradually encompass the region. Low-level troughing now evident
across central Florida will gradually shift away to the north as
Atlantic ridging noses in from the east. This will keep the low-
level winds southerly for today before shifting more SSE on
Wednesday. Some drying is noted aloft as compared with the previous
24 hours, and cooling at 500 mb is anticipated by this afternoon.
This will allow for some steepening of mid-level lapse rates to
occur. Plentiful low-level moisture is still available as evidenced
by the 26.12z MFL sounding, which had a precipitable water value of
1.84 inches. This reservoir of moisture should be readily available
for tapping into by convection today before it decreases on
Wednesday. Warm cloud depths have decreased somewhat from yesterday,
but should be in the 10-12 kft range by this afternoon. This points
towards efficient warm rain processes within convection today, with
the combined low-level forcings of sea breezes and nearby troughing
contributing to convective initiation. Given southerly surface winds
and southwesterly steering flow the greatest shower and thunderstorm
coverage should occur over the east coast metro areas this
afternoon. Unfortunately this is the area most suceptible to
hydrological issues, given 48 hour rain totals in the 3 to 7 inch
range with isolated higher amounts. Decent saturation is still
noted via the MRMS QPE-Crest Soil Moisture Analysis, which shows
several pockets of soil moisture exceeding 50 percent (notable
considering our fairly sandy and well draining soil types). This
suggests that runoff from impervious surfaces may be impeded today
given the slower absorption anticipated by natural ground cover.
As for QPF, comparing the synoptic and mesoscale models suggests
areal averages of 0.5 to 1 inches for the east coast metro and
coastal areas, with isolated amounts exceeding 3 inches possible.
This is in line with the high end (90th percentile) amounts
suggested by our Probabilistic QPF Forecast, which is meant to
represent a potential reasonable worse case scenario. Therefore
wouldn't be surprised if additional flood advisories or warnings
are needed this afternoon given the projected rainfall and
sensitivity of these areas to additional rainfall. Given
sufficient precipitation loading, a few stronger wind gusts are
possible today as well in any taller thunderstorm cores. The
cooler temperatures aloft suggest that lightning activity may be
a little more widespread today as well. High temperatures today
should be in the 80s given the more widespread clouds and rain,
warming into the upper 80s to lower 90s by Wednesday.
.Long Term...
A mid to upper level low will weaken over the Central United
States late this week into this weekend, as high pressure builds
into the Florida Peninsula from the Western Atlantic waters. This
will allow for a easterly wind flow over South Florida late this
week leading to more of a typical summer weather pattern with late
night/morning shower and thunderstorm activity eastern areas
shifting to the interior and west coast metro areas in the
afternoon and evening hours.
An mid to upper level low is forecast by the long range models to
move southward from Canada into the Northern Atlantic waters early
next week which will weaken the high over the Western Atlantic
Waters. This should allow for a weak back door cold front to work
southward and into South Florida before stalling out. At the same
time, the long range models are trying to show lower pressures
over the Western Caribbean and Bay of Campeche which will allow
for the pressure gradient to tighten over South Florida leading to
a breezy northeast wind flow. POPs will also remain in the
scattered range for early next week with the highest chances over
the interior and west coast metro areas.
&&
.Marine...
A transition to a more summer-like pattern is expected over the next
day or so with the usual afternoon showers and thunderstorms.
Otherwise, generally benign marine conditions are expected.
&&
.Aviation...
Scattered showers and storms will continue for the interior and
east coast areas this afternoon. Impacts to the terminals are
possible with sub-VFR conditions and strong gusty winds. Storms
should diminish this evening, with less widespread rain coverage
tomorrow. Southerly winds today become more SSE on Wednesday.
&&
.Beach Forecast...
A high risk of rip currents is forecast for the East Coast today due
to breezy onshore winds.
&&
.Preliminary Point Temps/PoPs...
West Palm Beach 74 87 76 86 / 40 50 20 40
Fort Lauderdale 77 87 78 86 / 50 50 20 30
Miami 77 88 77 87 / 50 40 10 30
Naples 75 87 74 88 / 20 30 10 40
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch until 8 PM EDT this evening for FLZ067-068-071>074-
168-172>174.
High Rip Current Risk until 8 PM EDT this evening for FLZ168-172-
173.
AM...None.
GM...None.
&&
Short Term/Aviation/Marine/Beach Forecast...34/SPM
Long Term...54/BNBHazardous weather outlook, May 26, 10:34 AM EDT, 9 hours 20 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 1034 AM EDT Tue May 26 2020 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 270245- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1034 AM EDT Tue May 26 2020 ...Flooding And A Few Strong Storms Possible East Coast... ...High Risk of Rip Currents for Atlantic Beaches... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Scattered thunderstorms will be possible across the area this afternoon and evening. Wind: The stronger storms may produce wind gusts over 45 mph. Flooding: Torrential rainfall will be possible in the heaviest showers and thunderstorms, which could lead to flooding of poor drainage areas, small streams, creeks, and canals. A Flood Watch is in effect for Miami-Dade, Broward, and Palm Beach counties. Rip Currents: There is a high risk of rip currents along the Atlantic beaches. Waterspouts: There is a chance of waterspouts over the local waters. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Thunderstorms will be possible each afternoon with lightning, gusty winds, and locally heavy rainfall possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Local storm report, May 26, 6:32 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
632 PM EDT TUE MAY 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM FLASH FLOOD 2 NNE LIBERTY CITY 25.85N 80.21W
05/26/2020 MIAMI-DADE FL BROADCAST MEDIA
WATER COVERING THE SOUTH ONRAMP OF I-95 AT NW79TH ST UP
TO WAST DEEP REPORTED BY MEDIA.
&&
EVENT NUMBER MFL2000125
BNBLocal storm report, May 26, 6:35 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
635 PM EDT TUE MAY 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM FLASH FLOOD 1 NE LIBERTY CITY 25.84N 80.21W
05/26/2020 MIAMI-DADE FL BROADCAST MEDIA
MEDIA REPORTED STREET FLOODING AT NW 7TH AVE AND NW
71ST UP TO KNEE HIGH.
&&
EVENT NUMBER MFL2000126
BNBLocal storm report, May 26, 6:56 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
656 PM EDT TUE MAY 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM FLASH FLOOD 2 SW LIBERTY CITY 25.81N 80.25W
05/26/2020 MIAMI-DADE FL PUBLIC
PUBLIC CALLED IN AND SAID THEY ARE STRAINED AT THEIR
BUSINESS JUST NE OF MIAMI INTERNATIONAL AIRPORT, DUE TO
FLOODING CAUSING IMPASSABLE STREETS.
&&
EVENT NUMBER MFL2000127
BNBLocal storm report, May 26, 7:00 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
700 PM EDT TUE MAY 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM FLASH FLOOD 2 W MIAMI SPRINGS 25.82N 80.32W
05/26/2020 MIAMI-DADE FL NWS EMPLOYEE
FAA ARTCC HAVING FLOODING ON WEST SIDE OF CAMPUS. WATER
IS ENTERING INTO AN ANNEX BUILDING.
&&
EVENT NUMBER MFL2000128
SILocal storm report, May 26, 7:07 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
707 PM EDT TUE MAY 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM HEAVY RAIN MIAMI 25.77N 80.20W
05/26/2020 M6.42 INCH MIAMI-DADE FL ASOS
ASOS AT MIA REPORTED 6.42 INCHES IN THE LAST 2 HOURS.
&&
EVENT NUMBER MFL2000129
BNBSpecial weather statement, May 26, 7:08 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service Miami FL
708 PM EDT Tue May 26 2020
FLZ073>075-173-174-270015-
Mainland Monroe FL-Metropolitan Miami Dade FL-Far South Miami-
Dade County FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
708 PM EDT Tue May 26 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MAINLAND MONROE AND
CENTRAL MIAMI-DADE COUNTIES UNTIL 815 PM EDT...
* At 708 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from
University Of Miami to near Homestead General Airport. These storms
were nearly stationary.
* Winds in excess of 45 mph possible with these storms.
* Locations impacted include...
Miami, Miami Beach, Homestead, Coral Gables, Key Biscayne, South
Miami, Homestead Miami Speedway, Black Point, Homestead General
Airport, The Redland, Turkey Point, Virginia Key, Kendall, Doral,
Pinecrest, Miami Springs, Sweetwater, Florida City, West Miami and
Westchester.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2560 8013 2553 8009 2530 8022 2535 8027
2529 8033 2530 8039 2524 8043 2526 8044
2523 8049 2521 8049 2524 8055 2528 8096
2578 8063 2582 8008 2565 8008
TIME...MOT...LOC 2308Z 297DEG 3KT 2573 8027 2548 8060
HVNThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 8:10 PM EDT | Special Weather Statement | MFL | Broward | 35 min |
| May 25, 8:15 PM EDT | Areal Flood Advisory | MFL | Broward | 2 hr |
| May 25, 8:26 PM EDT | Areal Flood Advisory | MFL | Broward | 3 hr |
| May 25, 8:34 PM EDT | Special Weather Statement | MFL | Broward | 41 min |
| May 25, 8:40 PM EDT | Special Marine Warning | MFL | 95 min | |
| May 25, 8:47 PM EDT | Tornado Warning | MFL | Broward | 43 min |
| May 25, 8:51 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 114 min |
| May 25, 9:13 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 3 hr |
| May 25, 9:22 PM EDT | Special Weather Statement | MFL | Broward | 23 min |
| May 25, 9:45 PM EDT | Special Marine Warning | MFL | 2 hr | |
| May 25, 10:31 PM EDT | Special Weather Statement | MFL | Broward | 44 min |
| May 25, 11:27 PM EDT | Areal Flood Advisory | MFL | Broward, Palm Beach | 3 hr |
| May 25, 11:30 PM EDT | Special Weather Statement | MFL | Broward | 45 min |
| May 25, 11:39 PM EDT | Special Marine Warning | MFL | 2 hr | |
| May 26, 12:14 AM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade | 5 hr |
| May 26, 1:43 AM EDT | Special Marine Warning | MFL | 2 hr | |
| May 26, 3:37 AM EDT | Special Marine Warning | MFL | 23 min | |
| May 26, 10:23 AM EDT | Special Marine Warning | MFL | 52 min | |
| May 26, 10:26 AM EDT | Special Weather Statement | MFL | Miami-Dade | 49 min |
| May 26, 1:24 PM EDT | Special Weather Statement | MFL | Palm Beach | 51 min |
| May 26, 2:12 PM EDT | Special Weather Statement | MFL | Martin | 33 min |
| May 26, 2:19 PM EDT | Special Weather Statement | MFL | Palm Beach | 41 min |
| May 26, 2:51 PM EDT | Special Weather Statement | MFL | Broward | 39 min |
| May 26, 3:20 PM EDT | Special Weather Statement | MFL | Palm Beach | 40 min |
| May 26, 3:24 PM EDT | Special Marine Warning | MFL | 36 min | |
| May 26, 3:28 PM EDT | Special Weather Statement | MFL | Broward | 47 min |
| May 26, 3:44 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 3 hr |
| May 26, 4:03 PM EDT | Special Marine Warning | MFL | 27 min | |
| May 26, 4:07 PM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade | 3 hr |
| May 26, 4:07 PM EDT | Special Weather Statement | MFL | Palm Beach | 38 min |
| May 26, 4:13 PM EDT | Special Weather Statement | MFL | Broward | 47 min |
| May 26, 4:25 PM EDT | Special Marine Warning | MFL | 35 min | |
| May 26, 4:42 PM EDT | Special Marine Warning | MFL | 33 min | |
| May 26, 4:48 PM EDT | Special Weather Statement | MFL | Palm Beach | 42 min |
| May 26, 4:49 PM EDT | Special Weather Statement | MFL | Broward, Miami-Dade | 41 min |
| May 26, 5:25 PM EDT | Special Weather Statement | MFL | Miami-Dade | 50 min |
| May 26, 5:28 PM EDT | Flash Flood Warning | MFL | Miami-Dade | 4 hr |
| May 26, 5:48 PM EDT | Flash Flood Warning | MFL | Broward, Miami-Dade | 3 hr |
| May 26, 6:11 PM EDT | Special Weather Statement | MFL | Miami-Dade | 64 min |
| May 26, 6:12 PM EDT | Flash Flood Warning | MFL | Miami-Dade | 3 hr |
| May 26, 7:08 PM EDT | Special Weather Statement | MFL | Miami-Dade | 67 min |
| May 26, 7:15 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 4 hr |
| May 26, 7:18 PM EDT | Special Marine Warning | MFL | 27 min | |
| May 26, 7:37 PM EDT | Special Marine Warning | MFL | 38 min |
Nearby
Flash Flood Warnings in Florida, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.